MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS; LENS, INTRAOCULAR, PHAKIC

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS; LENS, INTRAOCULAR, PHAKIC
Model Number VICM5_12.6
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H6- investigation type 4110: lens work order search-no similar complaints reported for units within the same lot.Claim (b)(4).
 
Event or Problem Description
The reporter indicated the surgeon implanted a 12.6mm vicm5 12.6 implantable collamer lens -9.5 diopter into the patient's right eye (od) on (b)(6) 2023 after it was stuck in the cartridge/injector and was damaged on delivery.The lens was reported as having low vaulting without rotation.On (b)(6) 2024 the lens was replaced with a longer length lens.This resolved the problem.Cause of the event was the device.The device did not fail to perform as intended.
 
Additional Manufacturer Narrative
B2: corrected to: date of birth, (b)(6) 1994 in the intial mdrs.B4: corrected to: (b)(6) 2024 in the initial mdrs.Claim # (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS
Common Device Name
LENS, INTRAOCULAR, PHAKIC
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SUGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
MDR Report Key19628953
Report Number2023826-2024-02574
Device Sequence Number18276573
Product Code MTA
UDI-Device Identifier00840311300594
UDI-Public00840311300594
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Model NumberVICM5_12.6
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/12/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2024
Supplement Date Received by Manufacturer09/23/2024
Initial Report FDA Received Date06/27/2024
Supplement Report FDA Received Date09/23/2024
Date Device Manufactured10/09/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL: SFC-45: LOT# UNK; FOAM TIP PLUNGER (FTP), LOT# UNK; INJECTOR MODEL: MSI-PF, LOT# UNK
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown